Skip Navigation

Ankle swelling with Afinitor

Hi, I'm Susan

I have been on Afinitor for 1 year. In the last 5 months I have started having bilateral ankle swelling. It is a side effect but only started after 7 months on the drug. Anyone else?

  • Post #1
  • Mon Sep 3, 2018
Hi, I'm JenSue

ankle swelling can be symptomatic if fluid retention caused by heart failure…please get it checked by a cardiologist. We breast cancer patients have a known risk for CHF and yes, it’s one more thing to worry about-but happened to me and now I have two serious illnesses to deal with! We are overcomers, so hang in there and best of luck to you!

  • Post #2
  • Sun Sep 9, 2018
Hi, I'm Mary A M.

I was on Afinitor for 8 weeks when I got very ill; no energy, nausea, no appetite and my feet and ankles swelled twice the size. I was on 10mg. It took several weeks for the swelling to go down. I have been off of Afinitor for almost 5 months and am not sure I will take it again as My tumors are neuroendocrine [slow growing), depending on scan results in November.

  • Post #3
  • Mon Sep 10, 2018
Hi, I'm Denise D P.

I was on Afinitor for 2 yrs and did experience ankle swelling, especially in the summer. There was no cure, but it did help to avoid salty foods, elevate my feet as much as possible and wear support hose, especially when traveling.

  • Post #4
  • Sat Sep 15, 2018
Hi, I'm Susan

Thank you. It has been worse in the hot weather. I will try some compression socks.

  • Post #5
  • Sun Sep 16, 2018
I am currently being treated for Pancreatic Neuroendocrine Carcinoid which has metastasized to my liver.

I have been taking 10 mg Afinitor for 9 months. I have been fortunate not to have ankle swelling. I do have muscle cramps in my feet and legs periodically. I also get a monthly injection of Lanreotide. Both are for treatment of my Pancreatic Neuroendocrine tumors. It is not stopping growth so I have been referred to Duke University for second opinion and other treatment options. Best wishes to you in finding the right treatment.

  • Post #6
  • Thu Sep 20, 2018
Hi, I'm Denise D P.

Yes, while on Afinitor (10 mg daily for approx, 2 yrs), in addition to ankle swelling, I also experienced excruciating muscle cramps in feet and legs, especially at night. Now that I’ve been off of Afinitor for 5 weeks, ankle swelling and leg cramps have considerably lessened. I’ve also have slight progression of my Pancreatic Neuroendocrine tumors and am scheduled to start PRRT (Peptide Receptor Radioneuclide Therapy) on Sept. 28 at Mayo Clinic in Jacksonville, FL. Monthly injections of Lanreotide will continue in conjunction with the PRRT. You may want to investigate this treatment option at Duke University, or anywhere else it may be offered in your area. Good luck to you too.

  • Post #7
  • Sat Sep 22, 2018

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion